MAUDE Adverse Event Report: CORDIS CORPORATION STENT PALMAZ UNMOUNTED XL 40MM; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION STENT PALMAZ UNMOUNTED XL 40MM; CATHETER, BILIARY, DIAGNOSTIC
Model Number P4010
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 40mm palmaz xl transhepatic biliary unmounted stent peeled away from the balloon.There was no reported patient injury.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device was received for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
A 40mm palmaz xl transhepatic biliary unmounted stent peeled away from the balloon.There was no reported patient injury.The product was not returned for analysis.A product history record (phr) review of lot n1218305 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent dislodged¿ could not be confirmed as the device was not returned for analysis, nor was procedural imagery provided for review.The exact cause could not be determined.Vessel characteristics or procedural and handling factors, although unknown, may have contributed to the reported event.According to the safety information in the instructions for use ¿do not attempt to remove or readjust the stent once crimped on the delivery system.Crimping tool must always be used in preparation of stent delivery catheter.¿ according to the instructions for use, which is not intended as a mitigation of risk ¿preparation of stent delivery system.Mount the stent on the balloon utilizing the crimping tube provided with the stent and hand-operated reusable mechanical crimping tool, cordis product code crt50.The crimping tool is provided non-sterile and should be sterilized prior to use by autoclaving according to hospital procedures.Using thumbs and index fingers, roll stent down to a diameter that will fit inside the supplied crimping tube.Place the stent inside of the crimping tube.Place crimping tube and stent over balloon, aligning stent so that it is centered with the balloon marker bands.While simultaneously holding crimping tube and catheter shaft to maintain stent / marker band alignment, center the stent in the die number 1 of the hand crimping tool (the ends of the stent will not be contained within the crimp die).Crimp stent by firmly squeezing the handles on the crimping tool.While simultaneously holding crimping tube and catheter shaft, crimp again at 900 from the first crimp.In the same manner, crimp the ends of the stent at 00 and 900.Using the die number 2 on the crimping tool, repeat steps (d) through (i).In this die, the handles should be squeezed until they come to a fixed stop.Discard crimping tube.Inspect the crimped stent for uniformity and placement relative to the balloon marker bands.Do not reposition stent or manually re-crimp.¿ neither the phr nor the very limited information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Additional Manufacturer Narrative
A 40mm palmaz xl transhepatic biliary unmounted stent peeled away from the balloon.There was no reported patient injury.The product was returned for analysis.Two non-sterile components of a stent palmaz unmounted xl 40mm were received for analysis inside a clear plastic bag.Per visual analysis, the stents were not in their original form as they were partially deployed, and dry blood residues were noted.No other anomalies were observed.Per microscopic analysis with amplified images of the stents they are not in their original shape, indicating a partial deployment of the device.No other anomalies were noted.A product history record (phr) review of lot n1218305 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent- dislodged¿ was confirmed through analysis of the returned devices.The exact cause of the event could not be determined during analysis.Based on the very limited information available for review, vessel characteristics and procedural factors may have contributed to the event as evidenced by the partial deployment of the stents noted during analysis; however this information was not provided despite follow-up questions during the investigation.According to the indications for use in the safety information in the instructions for use ¿the palmaz xl balloon-expandable transhepatic biliary stent is indicated for palliation of malignant neoplasms in the biliary tree.¿ according to the warnings in the safety information in the instructions for use ¿the safety and effectiveness of this device for use in the vascular system have not been established.¿ according to the safety information in the instructions for use ¿do not attempt to remove or readjust the stent once crimped on the delivery system.Crimping tool must always be used in preparation of stent delivery catheter.¿ according to the instructions for use, which is not intended as a mitigation of risk ¿preparation of stent delivery system.Mount the stent on the balloon utilizing the crimping tube provided with the stent and hand-operated reusable mechanical crimping tool, cordis product code crt50.The crimping tool is provided non-sterile and should be sterilized prior to use by autoclaving according to hospital procedures.Using thumbs and index fingers, roll stent down to a diameter that will fit inside the supplied crimping tube.Place the stent inside of the crimping tube.Place crimping tube and stent over balloon, aligning stent so that it is centered with the balloon marker bands.While simultaneously holding crimping tube and catheter shaft to maintain stent / marker band alignment, center the stent in the die number 1 of the hand crimping tool (the ends of the stent will not be contained within the crimp die).Crimp stent by firmly squeezing the handles on the crimping tool.While simultaneously holding crimping tube and catheter shaft, crimp again at 900 from the first crimp.In the same manner, crimp the ends of the stent at 00 and 900.Using the die number 2 on the crimping tool, repeat steps (d) through (i).In this die, the handles should be squeezed until they come to a fixed stop.Discard crimping tube.Inspect the crimped stent for uniformity and placement relative to the balloon marker bands.Do not reposition stent or manually re-crimp.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
STENT PALMAZ UNMOUNTED XL 40MM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key9862789
Report Number1016427-2020-03954
Device Sequence Number2921269
Product Code FGE
UDI-Device Identifier20705032057353
UDI-Public20705032057353
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K993091
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberP4010
Device Catalogue NumberP4010
Device Lot NumberN1218305
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2020
Initial Date Received by Manufacturer 02/21/2020
Supplement Date Received by Manufacturer04/01/2020
04/01/2020
06/11/2020
Initial Report FDA Received Date03/20/2020
Supplement Report FDA Received Date04/16/2020
06/15/2020
06/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BALLOON